PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What HIV medications can cause a rash?

ANSWER

If you have a rash along with fever, fatigue, headache, muscle pains, nausea, vomiting, and abdominal pain, it could be a “hypersensitivity reaction,” which has been seen with several HIV medications, including:

If you have these symptoms, call your doctor right away.

  • Abacavir (Ziagen) and combination medications with abacavir (Epzicom, Triumeq, Trizivir)
  • Dolutegravir (Tivicay)
  • Maraviroc (Selzentry)
  • Nevirapine (Viramune)
  • Raltegravir (Isentress)

SOURCES:

Health Guidance: “HIV Rash -- Symptoms, Description and Information.”

AIDS Info: National Institutes of Health.

CDC: “Patient Information Sheet -- Acute HIV Infection.”

National Health Service (NHS), England: “HIV and AIDS -- Symptoms.”

Owen Clinic at UC San Diego Health: “Skin and Complexion.”

CDC: “Molluscum Contagiosum.”

Johns Hopkins Medicine Health Library: “HIV/AIDS and Skin Conditions.”

American Academy of Dermatology: “Shingles.”

American Cancer Society: “What is Kaposi sarcoma?”

AIDS.gov: “Stages of HIV Infection.”

Reviewed by Jonathan E. Kaplan on May 08, 2018

SOURCES:

Health Guidance: “HIV Rash -- Symptoms, Description and Information.”

AIDS Info: National Institutes of Health.

CDC: “Patient Information Sheet -- Acute HIV Infection.”

National Health Service (NHS), England: “HIV and AIDS -- Symptoms.”

Owen Clinic at UC San Diego Health: “Skin and Complexion.”

CDC: “Molluscum Contagiosum.”

Johns Hopkins Medicine Health Library: “HIV/AIDS and Skin Conditions.”

American Academy of Dermatology: “Shingles.”

American Cancer Society: “What is Kaposi sarcoma?”

AIDS.gov: “Stages of HIV Infection.”

Reviewed by Jonathan E. Kaplan on May 08, 2018

NEXT QUESTION:

What can you do about an HIV-related rash?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: